Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 193, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 29, 2005, 7:29 PM EST for York County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2005, 7:29 PM EST (00:29 UTC)
- Expired
- Nov 29, 2005, 8:15 PM EST
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 6:04 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 300028
SVRCTP
PAC133-300115-
/O.NEW.KCTP.SV.W.0193.051130T0029Z-051130T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EST TUE NOV 29 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 815 PM EST
* AT 724 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DOVER TO PARKVILLE TO 14 MILES SOUTH OF PARKVILLE...AND MOVING
EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STONYBROOK AND SPRY AROUND 735 PM EST...
WRIGHTSVILLE AND WINDSOR AROUND 740 PM EST...
STEWARTSTOWN AROUND 745 PM EST...
SHENKS FERRY AND BROGUE AROUND 750 PM EST...
SUNNYBURN AROUND 755 PM EST...
DELTA AROUND 800 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4012 7687 3981 7698 3973 7698 3972 7627
3984 7629 4004 7656
$$
FORECASTER:DEVOIR/MARTIN1 follow-up statement
000
WWUS51 KCTP 300102
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
800 PM EST TUE NOV 29 2005
PAC133-300115-
/O.CON.KCTP.SV.W.0193.000000T0000Z-051130T0115Z/
YORK-
800 PM EST TUE NOV 29 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR YORK COUNTY...
AT 755 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED JUST WEST OF
YORK...MOVING EAST AT 40 MPH. WHILE THE STORMS HAVE WEAKEN SOME...
DAMAGING WINDS ARE STILL EXPECTED...ALONG WITH DANGEROUS LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4012 7687 3981 7698 3973 7698 3972 7627
3984 7629 4004 7656
$$
FORECASTER:MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:24 PM EST, 5 hours 5 minutes earlier.
Area forecast discussion, Nov 29, 2:24 PM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 224 PM EST TUE NOV 29 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... WIND SHIFT JUST CAME THRU THE OFFICE. STILL EXPECTING THE BROAD N-S PRECIP SHIELD THAT SPANS MOST OF MY CWA TO CONTINUE SLIDING EWRD THRU THE EVENING...AND BY 00Z...IT SHOULD BE ENDING IN THE WEST AND BY MIDNIGHT IN THE EAST. NARROW RIBBON OF HIGHER REFL OVER WRN COS ATTM IS THE WIND SHIFT LINE PORTRAYED NICELY BY THE WINDS BACKING FROM SSE TO SSW. SOME ISOLD THUNDER IN THE WARM SECTOR...SO WILL CONTINUE THE MENTION OF IT TONIGHT IN THE EASTERN HALF OF THE CWA. WINDS STILL KINDA GUSTY AHEAD OF THE WIND SHIFT/FRONT...BUT NOT ADVSRY (40+ KTS) CRITERIA. THE WINDS ARE NOT QUITE SO GUSTY TO THE WEST OF THE LINE...MAINLY DUE TO LESS VERTICAL MIXING...AS LLVL FLOW VEERS A BIT FROM SFC TO 8H. TEMPS SHOULD DIP INTO THE 30S IN THE WEST AND MID 40S IN THE FAR EASTERN ZNS...WHERE THE CLOUDS/RAIN HANG ON THE LONGEST. WINDS DO LINE UP AGAIN OVERNIGHT AS THE DRIER AIR OF THE BIG OCCUSION/DRY SLOT MOVES IN FROM THE WEST. BUT...THESE WINDS WILL NOT BE AS STRONG. MAINLY DRY DAY IN STORE FOR WED...ONLY CHC PRECIP WILL BE UP IN THE FAR NW MTS. TEMPS MIGHT ACTUALLY HOLD STEADY OR DIP A BIT THRU THE DAYLIGHT HRS. && .LONG TERM (THURSDAY THROUGH TUESDAY)... TEMPS WILL GET COLD AND STAY COLD AS POLAR VORTEX SETTLES IN AGAIN. HOWEVER...SOME TEMP CONTINUITY CHANGES FOR THE EXTENDED...AS BITTER COLD OF PREVIOUS MED RANGE PROGS FOR THE WEEKEND HAVE BEEN MODERATED A BIT. STILL...WITH COLD AIR FLOWING OVER THE LAKES...THE LK EFF SNOW MACHINE WILL CRANK UP FOR THURS/FRI. MUCH OF THE LAKE EFFECT ON WED NITE/THURS SHOULD STAY TO OUR NORTH...WITH WIND PROFILE UNFAVORABLE TO GET MUCH LK EFF SNOW INTO OUR REGION. BRIEF RIDGING BUILDS IN FOR THE FRIST PART OF THE WEEKEND. WE SHOULD STILL BE TO THE COLD SIDE OF A LOW PRESSURE WAVE PROGGED TO ROLL W-E JUST TO OUR SOUTH...WHICH WOULD SPELL FROZEN (OR EVEN PERHAPS FREEZING) PRECIP FOR LATE SUNDAY INTO MONDAY. WRAP AROUND SH SN POSS IN NW HALF THEN LATE MON AND TUES. && .AVIATION... POOR FLYING CONDITIONS ARE EXPECTED THROUGH THE FIRST HALF OF THE PD WITH WIDESPREAD MVFR TO IFR CEILINGS AND LOCAL IFR VSBYS IN HEAVY RAIN. PREVAILING MVFR TO LOCAL IFR CEILINGS AND VISIBILITIES IN UPSLOPE FOG VIA A WESTERLY FLOW OF COOLER MOIST AIR WILL OCCUR THROUGH ABOUT 10Z WED BEFORE ENOUGH DRIER AIR ADVECTS INTO THE REGION TO GRADUALLY LIFT CEILINGS AND IMPROVE VSBYS DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY. LOW LEVEL WIND SHEAR WILL ACCOMPANY A NORTH...SOUTH BELT OF STRONG WINDS (60+ KTS AT 5000 FEET MSL) SLIDING EAST ACROSS THE SUSQUEHANNA RIVER VALLEY AND POINTS TO THE EAST THROUGH EARLY THIS EVENING. && .HYDROLOGY... RAINFALL JUST STARTING TO GET A LITTLE HIGH...AND MAY START TO CAUSE A FEW FLOOD WORRIES SOON...AS MOST OF THE HEAVY PRECIP HAS STAYED TO OUR WEST AND SOUTH UP TO THIS POINT. SO...WILL CONTINUE THE FLOOD WATCH FOR THE WEST AND NORTH...AND EVEN EXPAND IT EASTWARD INTO THE RIDGE AND VALLEY REGION - BUT NOT INTO THE LOWER SUSQ - WHERE RAINFALL HAS NOT BEEN APPRICIABLE TODAY. WE STILL EXPECT SOME FLOODING TO OCCUR THROUGH THE EVENING - MAINLY MINOR PROBLEMS BUT SOME MAY GET WORSE THAN /MINOR/. HEAVIEST RAIN WILL BE IN AREAS THAT SHOULD BE ABLE TO HANDLE THE PRECIP FAIRLY WELL (HIGHER FFG VALUES) BUT THE GROUND IS GETTING COLD. THE BULK OF THE PRECIP SHOULD BE TO OUR EAST BY MIDNIGHT. LATEST RIVER FCSTS KEEP ALL GAGES BELOW FLOOD STAGES...AND ONLY A FEW REACH THEIR CAUTIONARY STAGES. SEE THE LATEST RVDCTP AND AHPS PAGES FOR THE BEST DETAILS ON THE LARGER RIVERS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-033>037-041- 042-045-046-049>053-058 UNTIL 1 AM WEDNESDAY. && SHORT TERM...DANGELO LONG TERM...DANGELO AVIATION...LAMBERT HYDROLOGY...DANGELO
Hazardous weather outlook, Nov 29, 5:04 AM EST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 504 AM EST TUE NOV 29 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-301015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 504 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATER TODAY...BRINGING PERIODS OF HEAVY RAIN. EARLY THIS MORNING...WIND GUSTS UP TO 50 MPH ARE POSSIBLE OVER THE NORTHWEST MOUNTAINS. RAINFALL WILL LIKELY EXCEED 2 INCHES IN SOME LOCATIONS OF NORTH CENTRAL PENNSYLVANIA BY THIS EVENING. THE HEAVY RAIN MAY CAUSE FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS NORMALLY SUSCEPTIBLE TO FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.